MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ HLM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ HLM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT COMPLETT
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report of an essenz hlm cockpit which initially froze and after about 5 mins the screen turned black and restarted.When the home screen reappeared the button 'last case' was not present, so a new profile needed to be opened.Case was completed successfully.The event occurred during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
A1 to a5: patient information was not provided.H11: livanova manufactures the essenz hlm, the event occurred in sweden.Livanova has started an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11 complaints database review revealed that similar events have been reported by other customers.Notably, throughout the reboot event , the pumps continued to operate fully, and the system remained controllable through the backup control unit with no impact on the clinical procedure.Reboot is an intended mitigation to reestablish the user interface in case of an unrecoverable exception at the tscp board level.This causes the linux operating system to reset the application to resolve the problem.By design, during the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continue to perform as expected.During the reboot, the cockpit screen shows the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is low and in the acceptable region.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ HLM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
arvada, CO 80004
MDR Report Key23633412
Report Number9611109-2025-90551
Device Sequence Number9316968
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberCOCKPIT COMPLETT
Device Catalogue Number28-97-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date04/07/2026
Date Device Manufactured06/30/2025
Usage of Device A
Patient Sequence Number1
Patient SexUnknown